Alert archive / Indiana / Tornado Warnings in 2006

Tornado Warning 3, NWS Wilmington, OH

May 25, 2006Franklin County, Indiana

NWS Wilmington, OH issued this tornado warning at May 25, 2006, 5:35 PM EDT for Franklin County, Indiana. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2006, 5:35 PM EDT (21:35 UTC)
Expired
May 25, 2006, 6:00 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Franklin County, IN

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:36 PM EDTTSTM WND DMGBrookville, INSMALL GREEN HOUSE KNOCKED DOWN.
May 25, 5:36 PM EDTTSTM WND DMGBrookville, INTREES DOWN
May 25, 5:36 PM EDTHAIL 0.88Brookville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:34 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KILN 252135
TORILN
INC047-252200-
/O.NEW.KILN.TO.W.0003.060525T2135Z-060525T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA

* UNTIL 600 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR BROOKVILLE...MOVING EAST AT 35 MPH.

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  FRANKLIN COUNTY...INCLUDING MOUNT CARMEL AND MIXERVILLE.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING 
FOR SOUTHEASTERN INDIANA AND WEST CENTRAL OHIO. 

LAT...LON 3949 8507 3932 8498 3933 8483 3956 8483

$$
1 follow-up statement
000 
WWUS51 KILN 252152
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 PM EDT THU MAY 25 2006

INC047-252200-
/O.CON.KILN.TO.W.0003.000000T0000Z-060525T2200Z/
FRANKLIN IN-
551 PM EDT THU MAY 25 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EASTERN
FRANKLIN COUNTY...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR CEDAR GROVE...MOVING EAST AT 35 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN FRANKLIN 
COUNTY...INCLUDING MOUNT CARMEL...SHARPTON AND MIXERVILLE.

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING 
FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN 
OHIO.

LAT...LON 3949 8507 3932 8498 3933 8483 3956 8483

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 25, 4:33 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 25, 4:33 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT THU MAY 25 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
THUNDERSTORMS HAVE DEVELOPED IN NW OHIO AHEAD OF COLD FRONT...AND
SHOULD CONTINUE TO FILL IN. THUNDERSTORMS WILL DROP SE THROUGH THE
FA TONIGHT. UPPER TROF AND COLD FRONT ARE STILL WEST OF THE AREA
AT 12Z FRI...SO EXPECT SOME REDEVELOPMENT ON FRIDAY. BOTH FEATURES
ARE EAST OF THE FA BY 00Z SAT...SO DRIED OUT FRIDAY NIGHT.

H5 RIDGE BUILDS IN FOR SATURDAY.

WENT ABOVE MAV TEMPS FOR LOWS TONIGHT. HIGHS TOMORROW ARE CLOSE TO
MAV IN THE SOUTH AND ABOVE IN THE NORTH.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
H5 RIDGE REMAINS OVER THE OHIO VALLEY THROUGH SUNDAY. THEN ON
MONDAY RETURN FLOW ON THE BACKSIDE OF BERMUDA HIGH BRINGS AN
INCREASE IN MOISTURE FROM THE GULF OF MEXICO. ADDED MENTION OF PCPN
IN THE WEST ON MONDAY.

FA REMAINS ON WARM SIDE OF FRONT FOR THE REST OF THE FORECAST
PERIOD.

WENT ABOVE MEX GUIDANCE FOR MUCH OF THE PERIOD.

SITES
&&

.AVIATION /18Z-18Z/...
CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN
WITH ASSOCIATED COLD FRONT TRAILING ACROSS NORTHWESTERN ILLINOIS.
UPPER LOW WAS LOCATED ACROSS WISCONSIN. SATELLITE IMAGERY SHOWS
ENHANCED LINE OF CU EXTENDING FROM NORTHWESTERN OHIO SOUTHWEST
THROUGH CENTRAL INDIANA. RADAR SHOWS SOME DEVELOPMENT NEAR THIS
ENHANCED LINE OF CU. AM EXPECTING A LINE OF THUNDERSTORMS TO
DEVELOP AND MOVE ACROSS THE TERMINALS LATE THIS AFTERNOON ACROSS
THE WEST AND EARLY EVENING ACROSS THE EAST. MVFR AND BRIEF IFR
CONDITIONS WILL BE EXPERIENCED IN THESE STORMS. COLD FRONT WILL
NOT MOVE ACROSS REGION UNTIL AROUND 12Z IN THE WEST AND 15Z IN
THE EAST. HAVE A TEMPO GROUP FOR MVFR SHOWERS WITH FRONTAL
PASSAGE. RLG

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 2:45 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT THU MAY 25 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
245 PM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST
TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE
ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS
AFTERNOON WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS
THE REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM
AND HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A
MODERATE RISK FOR SEVERE WEATHER TODAY. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE. THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT
THE POTENTIAL FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, May 25, 3:52 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     WAYNESFIELD             40.60N 83.97W
05/25/2006                   AUGLAIZE           OH   LAW ENFORCEMENT

            TREES DOWN

&&

JC
Local storm report, May 25, 4:13 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     3 ESE ALGER             40.69N 83.79W
05/25/2006                   HARDIN             OH   LAW ENFORCEMENT

            TREES DOWN IN THE WESTERN SIDE OF THE COUNTY BETWEEN
            ALGER AND MCGUFFEY.

0338 PM     HAIL             CAMBRIDGE CITY          39.81N 85.17W
05/25/2006  E1.25 INCH       WAYNE              IN   PUBLIC

            HAIL OCCURRING BETWEEN HAGERSTOWN AND CAMBRIDGE.

&&

JULIEDR
Local storm report, May 25, 4:35 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             MCCARTYVILLE            40.39N 84.26W
05/25/2006  E0.75 INCH       SHELBY             OH   TRAINED SPOTTER

&&

SITES
Local storm report, May 25, 4:45 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             ST. MARYS               40.54N 84.39W
05/25/2006  E1.00 INCH       AUGLAIZE           OH   EMERGENCY MNGR

&&

JC
Local storm report, May 25, 5:02 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ARCANUM                 39.99N 84.55W
05/25/2006  E0.75 INCH       DARKE              OH   LAW ENFORCEMENT

&&

JC
Local storm report, May 25, 5:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 SW METAMORA           39.40N 85.20W
05/25/2006  E0.88 INCH       FRANKLIN           IN   LAW ENFORCEMENT

&&

SITES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:38 PM EDTSevere Thunderstorm WarningILNWayne52 min
May 25, 4:23 PM EDTSevere Thunderstorm WarningILNFayette42 min
May 25, 4:47 PM EDTSevere Thunderstorm WarningILNFranklin43 min
May 25, 4:59 PM EDTSevere Thunderstorm WarningILNUnion22 min
May 25, 5:25 PM EDTSevere Thunderstorm WarningILNFranklin50 min
May 25, 5:43 PM EDTSevere Thunderstorm WarningILNFayette43 min

Nearby

Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.